Alert archive / Mississippi / Wind Advisories in 2010

Wind Advisory 2, NWS Jackson, MS

January 25, 201017 counties in Mississippi; Ashley County, Chicot County, Arkansas

NWS Jackson, MS issued this wind advisory at Jan 25, 2010, 4:25 AM CST for 17 counties in Mississippi; Ashley County, Chicot County, Arkansas. It took effect at Jan 25, 2010, 9:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 25, 2010, 4:25 AM CST (10:25 UTC)
In effect from
Jan 25, 2010, 9:00 AM CST
Expired
Jan 25, 2010, 5:00 PM CST
In force
8 hr
Issued by
NWS Jackson, MS

Counties Ashley County, AR, Chicot County, AR, Attala County, MS, Bolivar County, MS, Carroll County, MS, Choctaw County, MS, Clay County, MS, Grenada County, MS, Holmes County, MS, Humphreys County, MS, Leflore County, MS, Lowndes County, MS, Montgomery County, MS, Noxubee County, MS, Oktibbeha County, MS, Sunflower County, MS, Washington County, MS, Webster County, MS, Winston County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 124 km from the middle of the area, began a volume at 10:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 10.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2010-01-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2010-01-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -45 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2028 m above ground
0-6 km bulk shear
109 kt
0-1 km storm-relative helicity
-45 m²/s²
0-3 km storm-relative helicity
-57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

132 
WWUS74 KJAN 251025
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
425 AM CST MON JAN 25 2010

...GUSTY WEST WINDS EXPECTED TODAY...

ARZ074-075-MSZ018-019-025>039-251830-
/O.CAN.KJAN.LW.Y.0004.100125T1700Z-100125T2300Z/
/O.NEW.KJAN.WI.Y.0002.100125T1500Z-100125T2300Z/
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-
HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...CLEVELAND...
INDIANOLA...RULEVILLE...GREENWOOD...GRENADA...VAIDEN...
NORTH CARROLLTON...CARROLLTON...WINONA...EUPORA...MABEN...
MATHISTON...WEST POINT...COLUMBUS...ACKERMAN...WEIR...
STARKVILLE...GREENVILLE...BELZONI...ISOLA...DURANT...TCHULA...
LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...MACON...
BROOKSVILLE
425 AM CST MON JAN 25 2010

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON...
...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON. THE LAKE WIND ADVISORY HAS BEEN CANCELLED. 

WEST WINDS WILL BECOME QUITE GUSTY THIS MORNING THROUGH THIS
AFTERNOON IN WAKE OF A COLD FRONT THAT MOVED THROUGH THE REGION
OVERNIGHT. WINDS SHOULD BE SUSTAINED AT 20 TO 25 MPH BY LATE MORNING
WITH SOME GUSTS REACHING 40 MPH DURING THE AFTERNOON HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

WIND GUSTS OF 30 TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN
LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY
DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS.

&&

$$

LAZ023>026-MSZ053>066-072>074-251830-
/O.EXB.KJAN.LW.Y.0004.100125T1500Z-100125T2300Z/
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-COPIAH-SIMPSON-
SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
INCLUDING THE CITIES OF...WINNSBORO...JONESVILLE...HARRISONBURG...
NEWELLTON...ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...
WEST FERRIDAY...PORT GIBSON...CRYSTAL SPRINGS...HAZLEHURST...
WESSON...MAGEE...MENDENHALL...TAYLORSVILLE...RALEIGH...
BAY SPRINGS...HEIDELBERG...QUITMAN...STONEWALL...SHUBUTA...
FAYETTE...NATCHEZ...BUDE...ROXIE...MEADVILLE...BROOKHAVEN...
MONTICELLO...NEW HEBRON...PRENTISS...BASSFIELD...COLLINS...
MOUNT OLIVE...LAUREL...COLUMBIA...WEST HATTIESBURG...LUMBERTON...
PURVIS...HATTIESBURG
425 AM CST MON JAN 25 2010

...LAKE WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 5 PM
CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON. 

WEST WINDS WILL BECOME GUSTY THIS MORNING THROUGH THIS AFTERNOON IN
WAKE OF A COLD FRONT THAT MOVED THROUGH THE REGION OVERNIGHT. WINDS
SHOULD BE SUSTAINED NEAR 20 MPH BY LATE MORNING WITH SOME GUSTS
REACHING 30 MPH DURING THE AFTERNOON HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

WIND GUSTS OF 30 TO 35 MILES PER HOUR OCCASIONALLY BRING DOWN
LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY
DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS.

&&

$$

LAZ007>009-015-016-MSZ040>052-251830-
/O.EXT.KJAN.LW.Y.0004.100125T1500Z-100125T2300Z/
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-ISSAQUENA-
SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-
INCLUDING THE CITIES OF...BASTROP...OAK GROVE...EPPS...
LAKE PROVIDENCE...RAYVILLE...DELHI...TALLULAH...MAYERSVILLE...
ROLLING FORK...ANGUILLA...YAZOO CITY...RIDGELAND...MADISON...
CANTON...CARTHAGE...PHILADELPHIA...PEARL RIVER...DE KALB...
SCOOBA...VICKSBURG...JACKSON...PEARL...BRANDON...RICHLAND...
FOREST...MORTON...NEWTON...UNION...DECATUR...CONEHATTA...MERIDIAN
425 AM CST MON JAN 25 2010

...LAKE WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO
5 PM CST THIS AFTERNOON...

THE LAKE WIND ADVISORY IS NOW IN EFFECT FROM 9 AM THIS MORNING TO
5 PM CST THIS AFTERNOON. 

WEST WINDS WILL BECOME GUSTY THIS MORNING THROUGH THIS AFTERNOON IN
WAKE OF A COLD FRONT THAT MOVED THROUGH THE REGION OVERNIGHT. WINDS
SHOULD BE SUSTAINED NEAR 20 MPH BY LATE MORNING WITH SOME GUSTS
REACHING 30 MPH DURING THE AFTERNOON HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

WIND GUSTS OF 30 TO 35 MILES PER HOUR OCCASIONALLY BRING DOWN
LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY
DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS.

&&

$$

BK
2 follow-up statements
888 
WWUS74 KJAN 251752
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
1152 AM CST MON JAN 25 2010

...GUSTY WEST WINDS CONTINUING THIS AFTERNOON...

ARZ074-075-MSZ018-019-025>039-252300-
/O.CON.KJAN.WI.Y.0002.000000T0000Z-100125T2300Z/
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-
HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...CLEVELAND...
INDIANOLA...RULEVILLE...GREENWOOD...GRENADA...VAIDEN...
NORTH CARROLLTON...CARROLLTON...WINONA...EUPORA...MABEN...
MATHISTON...WEST POINT...COLUMBUS...ACKERMAN...WEIR...
STARKVILLE...GREENVILLE...BELZONI...ISOLA...DURANT...TCHULA...
LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...MACON...
BROOKSVILLE
1152 AM CST MON JAN 25 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. 

WEST WINDS WILL BE QUITE GUSTY THROUGH THIS AFTERNOON IN WAKE OF A
COLD FRONT THAT MOVED THROUGH THE REGION LAST NIGHT. WINDS SHOULD BE
SUSTAINED AT 20 TO 25 MPH WITH SOME GUSTS REACHING 35 TO 40 MPH
BEFORE 5 PM. LIGHTER WEST WINDS WILL PERSIST TONIGHT AT 5 TO 15 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

WIND GUSTS OF 30 TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN
LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY
DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS.

&&

$$

LAZ007>009-015-016-023>026-MSZ040>066-072>074-252300-
/O.CON.KJAN.LW.Y.0004.000000T0000Z-100125T2300Z/
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-SHARKEY-YAZOO-
MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
INCLUDING THE CITIES OF...BASTROP...OAK GROVE...EPPS...
LAKE PROVIDENCE...RAYVILLE...DELHI...TALLULAH...WINNSBORO...
JONESVILLE...HARRISONBURG...NEWELLTON...ST. JOSEPH...WATERPROOF...
VIDALIA...FERRIDAY...WEST FERRIDAY...MAYERSVILLE...ROLLING FORK...
ANGUILLA...YAZOO CITY...RIDGELAND...MADISON...CANTON...CARTHAGE...
PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...VICKSBURG...
JACKSON...PEARL...BRANDON...RICHLAND...FOREST...MORTON...NEWTON...
UNION...DECATUR...CONEHATTA...MERIDIAN...PORT GIBSON...
CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE...MENDENHALL...
TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN...
STONEWALL...SHUBUTA...FAYETTE...NATCHEZ...BUDE...ROXIE...
MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS...
BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA...
WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG
1152 AM CST MON JAN 25 2010

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON. 

WEST WINDS WILL BE GUSTY THROUGH THIS AFTERNOON IN WAKE OF A COLD
FRONT THAT MOVED THROUGH THE REGION LAST NIGHT. WINDS SHOULD BE
SUSTAINED NEAR 20 MPH WITH SOME GUSTS REACHING 30 MPH BEFORE 5 PM.
LIGHTER WEST WINDS WILL PERSIST TONIGHT AT 5 TO 15 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

WIND GUSTS OF 30 TO 35 MILES PER HOUR OCCASIONALLY BRING DOWN
LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY
DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS.

&&

$$

40
698 
WWUS74 KJAN 252306
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
506 PM CST MON JAN 25 2010

...WIND AND LAKE WIND ADVISORIES CANCELLED...

ARZ074-075-MSZ018-019-025>039-260015-
/O.EXP.KJAN.WI.Y.0002.000000T0000Z-100125T2300Z/
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-
HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...CLEVELAND...
INDIANOLA...RULEVILLE...GREENWOOD...GRENADA...VAIDEN...
NORTH CARROLLTON...CARROLLTON...WINONA...EUPORA...MABEN...
MATHISTON...WEST POINT...COLUMBUS...ACKERMAN...WEIR...
STARKVILLE...GREENVILLE...BELZONI...ISOLA...DURANT...TCHULA...
LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...MACON...
BROOKSVILLE
506 PM CST MON JAN 25 2010

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

WINDS WILL CONTINUE TO DECREASE ACROSS THE REGION THIS EVENING...
AS HIGH PRESSURE BUILDS OVER THE AREA AND THE PRESSURE GRADIENT
RELAXES.

$$

LAZ007>009-015-016-023>026-MSZ040>066-072>074-260015-
/O.EXP.KJAN.LW.Y.0004.000000T0000Z-100125T2300Z/
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-SHARKEY-YAZOO-
MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
INCLUDING THE CITIES OF...BASTROP...OAK GROVE...EPPS...
LAKE PROVIDENCE...RAYVILLE...DELHI...TALLULAH...WINNSBORO...
JONESVILLE...HARRISONBURG...NEWELLTON...ST. JOSEPH...WATERPROOF...
VIDALIA...FERRIDAY...WEST FERRIDAY...MAYERSVILLE...ROLLING FORK...
ANGUILLA...YAZOO CITY...RIDGELAND...MADISON...CANTON...CARTHAGE...
PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...VICKSBURG...
JACKSON...PEARL...BRANDON...RICHLAND...FOREST...MORTON...NEWTON...
UNION...DECATUR...CONEHATTA...MERIDIAN...PORT GIBSON...
CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE...MENDENHALL...
TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN...
STONEWALL...SHUBUTA...FAYETTE...NATCHEZ...BUDE...ROXIE...
MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS...
BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA...
WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG
506 PM CST MON JAN 25 2010

...LAKE WIND ADVISORY HAS EXPIRED...

THE LAKE WIND ADVISORY IS NO LONGER IN EFFECT. 

WINDS WILL CONTINUE TO DECREASE ACROSS THE REGION THIS EVENING...
AS HIGH PRESSURE BUILDS OVER THE AREA AND THE PRESSURE GRADIENT
RELAXES.

$$

COHEN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this wind advisory went out at Jan 24, 9:45 PM CST, 6 hours 40 minutes earlier.

Area forecast discussion, Jan 24, 9:45 PM CST, 6 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
945 PM CST SUN JAN 24 2010

.UPDATE...SHOWERS STILL CONTINUE ALONG THE COLD FRONT IN NORTHEAST
MS RIGHT NOW...BUT ARE REALLY DWINDLING QUICKLY. THIS ACTIVITY HAS
REALLY LOST ALL OF THE THUNDER AND HAIL POTENTIAL IS VERY LOW. WILL
UPDATE THE HWO ACCORDINGLY. EXPECTING THE SHOWERS TO BE EXITING INTO
NORTHERN AL BY MIDNIGHT WITH LOWER CLOUDS TAKING TILL THE EARLY
MORNING HOURS TO ENTIRELY CLEAR OUT.

THE ACTUAL COLD FRONT IS NOW PUSHING EAST OF THE NATCHEZ TRACE
CORRIDOR WITH GUSTY NORTHWEST WINDS BEING OBSERVED AT THE TIME OF
FRONTAL PASSAGE AND FOR A FEW HOURS THEREAFTER. WIND GUSTS MAY BE
OVER 25 MPH...BUT ANY MEETING OF LAKE WIND ADVISORY CRITERIA SHOULD
BE VERY BRIEF TONIGHT SO I WILL FORGO ISSUING AN ADVISORY FOR THE
OVERNIGHT HOURS. HOWEVER...A LAKE WIND ADVISORY DOES STILL STAND FOR
TOMORROW...STARTING AT MID MORNING AS GUSTY WEST TO NORTHWEST WINDS
WILL BE MORE LONG-LASTING. /BB/

&&

.PREV DISCUSSION... /ISSUED 635 PM CST SUN JAN 24 2010/

UPDATE...COLD FRONT PUSHING INTO THE DELTA HAS MANAGED TO SQUEEZE A
DECENT COVERAGE OF SHOWERS AND EMBEDDED THUNDERSTORMS OUT OF A
MARGINALLY UNSTABLE AIRMASS LATE THIS AFTERNOON/EARLY THIS EVENING
OVER THE ARKLAMISS DELTA. EXPECT THAT MOST OF DEVELOPMENT IS TIED TO
LOW LEVEL INSTABILITY THAT WILL BE WANING QUICKLY OVER THE NEXT FEW
HOURS. NONE-THE-LESS...THE FORECAST WAS UPDATED TO INCREASE POPS IN
THE NORTHWEST HALF OF ZONES THROUGH 9 OR 10 PM...ALTHOUGH ACTIVITY
SHOULD REALLY BEGIN TO BE ON THE DECREASE IN THE NEXT HOUR OR SO.

ADDITIONALLY...VERY STEEP ATMOSPHERIC LAPSE RATES AND COLD
TEMPERATURES ALOFT HAVE COMBINED TO GIVE ANY STORMS AN ABOVE AVERAGE
CHANCE OF PRODUCING AT LEAST SMALL HAIL...EVEN THOUGH STORMS ARE NOT
VERY DEEP. MOST OF THE HAIL SHOULD BE NO LARGER THAN PEA SIZE...BUT
A FEW STORMS MIGHT ACHIEVE A LITTLE BETTER THAN THAT THROUGH 8 PM
AND WE WILL BE MONITORING. THE CURRENT HWO COVERS THE THREAT PRETTY
WELL.

ZONE AND GRID UPDATES OUT. /BB/

PREV DISCUSSION... /ISSUED 155 PM CST SUN JAN 24 2010/

DISCUSSION(TONIGHT THROUGH TUESDAY NIGHT)...
THE PRIMARY WEATHER CONCERN WILL BE FOR THIS AFTERNOON AND EARLY
EVENING FOR THE POTENTIAL OF SOME ISOLATED THUNDERSTORMS WITH SOME
HAIL POTENTIAL ACROSS PORTIONS OF THE NORTH AND THE DELTA REGION.
OTHERWISE CONCERNS WILL BE FOR GUSTY WINDS FOR MONDAY AFTERNOON OVER
THE NORTH HALF AS WELL AS TEMPS AS DRY WEATHER PREVAILS AFTER THIS
EVENING.

LATEST SATELLITE IMAGERY SHOWS A STRONG SHORT WAVE SWINGING AROUND
THE BASE OF A STRONG UPPER TROUGH OVER THE CENTRAL CONUS WITH A 526
DKM CLOSED LOW. THE STRONG SHORTWAVE WAS APPROACHING THE NORTHWEST
DELTA REGION FROM THE WEST AND WAS PUSHING INTO THE OZARKS. VISIBLE
IMAGERY WAS SHOWING A CLEARING LINE OVER THE WESTERN PORTIONS OF
THE REGION...ADVANCING EAST. BUT VISIBLE ALSO SHOWED SOME CUMULUS
CLOUDS OVER THE OZARKS TRACKING THIS DIRECTION WITH THE APPROACHING
COLD FRONT. 120 KNOT JET WAS NOTED ACROSS THE REGION WITH STRONG
LAPSE RATES PUSHING TOWARD THE DELTA REGION. ON SATELLITE SEE SOME
ASCENT MOVING ACROSS THE SOUTHERN PLAINS TOWARD THE NORTHWEST DELTA
REGION. LATEST SURFACE ANALYSIS SHOWS A COLD FRONT PUSHING ACROSS
THE OZARKS TOWARD THE  NORTHWEST DELTA REGION.

FOR LATE AFTERNOON AND TONIGHT...CONDITIONS STILL FAVOR SOME STRONG
THUNDERSTORMS OVER THE DELTA AND PORTIONS OF THE NORTH FOR LATE THIS
AFTERNOON AND EARLY EVENING. THE PRIMARY RISK WILL BE DIME TO NICKEL
SIZE HAIL.  RUC AND OTHER SHORT RANGE MODELS SHOWS ASCENT COMING
FROM THE SOUTHWEST...CAPES AROUND 200-500...LAPSE RATES AROUND
8C...SHOWALTER OF AROUND -1...DEWPOINTS IN THE UPPER 40S FOR
ELEVATED CONVECTION...500 MB TEMPS AROUND -25 TO -28C FOR SOME HAIL
POTENTIAL. LOCAL WRF SHOWS THE STORMS WEAKENING AS THEY MOVE EAST
FROM THE DELTA REGION. SOME OF THE 12Z MEMBERS WERE NOT AS
IMPRESSIVE AS THE 06Z MEMBERS OF THE LOCAL WRF...BUT WILL CONTINUE
TO GO WITH THE POSSIBILITY OF SOME ISOLATED STRONG ELEVATED STORMS
IN THE DELTA AND PORTIONS OF THE NORTH. GUIDANCE POPS LOOK A A LITTLE
LOW IN COVERAGE SO MADE SLIGHT ADJUSTMENTS TO IT. DO NOT EXPECT IT
TO LINGER PAST 9 PM. SKIES WILL BECOME MOSTLY CLEAR AFTER MIDNIGHT.
WENT CLOSE TO MOS GUIDANCE WITH LOWS FROM THE UPPER 30S TO THE LOWER
40S.

FOR MONDAY WE WILL GET SOME GOOD GRADIENT WINDS OVER THE NORTHERN
HALF OF THE REGION AS THE UPPER TROUGH AXIS WITH THE DEEP CLOSED
UPPER LOW TO THE NORTH PASSES OVER THE REGION. IT WILL MIX DOWN SOME
WINDS THAT WILL MEET LAKE WIND CRITERIA FOR MONDAY AFTERNOON. WINDS
SHOULD GUST TO AROUND 30 MPH WITH SOME 35 MPH ON SOME AREA LAKES AND
THE DELTA REGION. SO WITH THIS IN MIND. HAVE PUT OUT A LAKE WIND
ADVISORY FOR MONDAY AFTERNOON FROM 17-23Z...GENERALLY ALONG AND
NORTH OF INTERSTATE 20. WENT CLOSE TO MOS GUIDANCE WITH HIGHS FROM
THE LOWER 60S TO AROUND 70.

FOR MONDAY NIGHT THROUGH TUESDAY NIGHT THE STRONG SHORT WAVE WILL
SWING EAST OF THE REGION DURING THE PERIOD AS SURFACE HIGH PRESSURE
SETTLES OVER THE ARKLAMISS. DURING THIS DRY PERIOD TEMPERATURES WILL
RETURN TO MORE SEASONABLE LEVELS FOR THIS TIME OF YEAR. THE UPPER
FLOW WILL BECOME MORE ZONAL AS WE MOVE TO THE MIDDLE OF THE WEEK.
SURFACE HIGH PRESSURE WILL MOVE EAST OF THE REGION BY EARLY
WEDNESDAY MORNING. WENT CLOSE TO MOS GUIDANCE ON TEMPS. DAILY HIGHS
WILL BE CLOSER TO NORMAL WITH LOWER 50S NORTH TO LOWER 60S SOUTH FOR
TUESDAY. DAILY LOWS WILL BE IN THE LOWER TO MIDDLE 30S FOR MONDAY
NIGHT AND TUESDAY NIGHT./17/

PREVIOUS LONG TERM...(WEDNESDAY THROUGH SUNDAY)...A SLIGHTLY WARMER
DAY CAN BE EXPECTED WEDNESDAY AS THE HIGH PRESSURE SHIFTS OFF TO THE
EAST AND SOUTHERLY WINDS DEVELOP IN ITS WAKE. THE SOUTH WINDS WILL
BEGIN TO FUNNEL GULF MOISTURE INTO THE REGION IN ADVANCE OF A S/WV
TROF CROSSING THE DESERT SOUTHWEST. GFS/ECMWF/GEFS IN DECENT
AGREEMENT WITH THE PLACEMENT OF THIS FEATURE WEDNESDAY MORNING
THROUGH THURSDAY MORNING ALTHOUGH THE ECMWF MAINTAINS A
DEEPER/CLOSED LOW THURSDAY MORNING. AS A RESULT...AND AS WAS THE
CASE LAST NIGHT...THE GFS IS FASTER WITH THE OVERALL PROGRESSION OF
THIS SYSTEM. THE GEFS MEAN HOWEVER PROVIDES MORE SUPPORT FOR ITS
OPERATIONAL MEMBER THAN IT DID LAST NIGHT PROVIDING HIGHER
CONFIDENCE IN THIS SOLUTION OVER THE SLOWER ECMWF.

WITH THAT IN MIND IT APPEARS LIGHT RAIN WILL BEGIN OVERSPREADING
NORTHWESTERN ZONES LATE WED/EARLY THURS AS THE LOW LEVELS SATURATE
IN WARM/MOIST ISENTROPIC LIFT REGIME. RAIN CHANCES WILL CONTINUE TO
OVERSPREAD THE AREA FROM WEST TO EAST THROUGH THE DAY THURSDAY AS
THE S/WV AND ATTENDANT SURFACE LOW CROSS THE SOUTHERN PLAINS. THE
GFS SHOWS AN AXIS OF MUCAPE >400J/KG ACCOMPANIED BY NEGATIVE
SHOWALTER INDICES OVERSPREADING SOUTHWESTERN ZONES THURSDAY
AFTERNOON AHEAD OF THE SFC LOW AND COMBINED WITH SUFFICIENT DEEP
LAYER LIFT SHOULD SUPPORT ELEVATED CONVECTION IN THIS AREA. THE
ELEVATED THUNDER POSSIBILITY WILL SPREAD NORTH AND EAST THROUGH THE
EVENING THURSDAY AND INTO THE OVERNIGHT HOURS ALTHOUGH MORE SURFACE
BASED CONVECTION MAY BECOME POSSIBLE FRIDAY NIGHT SOUTH OF I-20 AS
MORE LOW LEVEL MOISTURE IS DRAWN INTO THE REGION AHEAD OF THE COLD
FRONT. IF SURFACE BASED CONVECTION CAN GET GOING SOUTH OF I-20 THURS
EVENING...A STRONG TO SEVERE STORM OR TWO CAN NOT BE RULED OUT GIVEN
0-6KM SHEAR 45-50KT+ AND 0-1KM SHEAR 30KT+. DUE TO TIMING
UNCERTAINTIES AS WELL AS UNCERTAINTY IN SURFACE BASED CONVECTION
ACTUALLY BEING REALIZED WILL OMIT MENTION IN HWO THIS PACKAGE.

COLD SURFACE HIGH PRESSURE WILL QUICKLY MOVE INTO THE REGION BEHIND
THE FRONT ON FRIDAY. BOTH THE GFS AND THE ECMWF SHOW ABUNDANT LOW
LEVEL MOISTURE HANGING ON BEHIND THE FRONT...WITH GFS MOS KEEPING
CHANCE POPS GOING ACROSS NORTHERN ZONES ALL THE WAY INTO SATURDAY
MORNING. TEMPS ACROSS NORTHERN ZONES WILL FALL INTO THE MID 30S
FRIDAY EVENING AND WITH SUFFICIENT MOISTURE EXPECTED TO BE HANGING
ON FOR LIGHT PRECIP WILL INCLUDE A SLIGHT CHANCE OF SNOW MIXING IN
WITH THE RAIN ACROSS THIS AREA FRIDAY EVENING. SKIES WILL GRADUALLY
CLEAR SATURDAY MORNING AS THE COLD/DRY AIRMASS TAKES HOLD OF THE
REGION. BELOW NORMAL TEMPS CAN BE EXPECTED SATURDAY MORNING THROUGH
SUNDAY MORNING AS A RESULT WITH A RETURN TO NEAR NORMAL AFTERNOON
HIGHS ON SUNDAY AS SOUTHERLY FLOW REDEVELOPS BEHIND THE HIGH
PRESSURE AS IT SHIFTS TO THE EAST.

GFS MOS TEMPS GENERALLY ACCEPTED ALTHOUGH DID CUT TOWARD ENSEMBLE
GUIDANCE EARLY IN THE PERIOD AND THEN AGAIN SATURDAY AND SUNDAY. /BK/

&&

.AVIATION...OCCASIONALLY BROKEN STRATOCUMULUS WILL EFFECT A MAJORITY
OF MS SITES ALONG AND NORTH OF I-20 THROUGH THE REST OF THIS
EVENING...BUT SHOULD CLEAR OUT TO THE EAST BY 2 TO 3 AM. SOME OF THE
CEILINGS WILL BE DOWN IN THE MVFR RANGE FOR BRIEF PERIODS. THE COLD
FRONT PRODUCING THESE CLOUDS IS MOVING SEWD AT 20KTS AND SHOULD
REACH KMEI-KMCB AREAS BY 04Z AND KHBG BY 05Z. ISOLATED SHRA A FEW
TSRA ALONG THE FRONT SHOULD EXIT NORTHEAST MS BY MIDNIGHT. DRIER LOW
LEVEL AIR WILL FILTER IN ON TOMORROW GUSTY WLY WINDS OF 14-18KTS.
VFR CONDITIONS SHOULD THEN PREVAIL INTO THE MIDDLE OF THE NEW WORK
WEEK. /BB/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       40  59  34  58 /  12   0   0   0
MERIDIAN      39  59  31  59 /  12   2   0   0
VICKSBURG     38  60  35  58 /   6   0   0   0
HATTIESBURG   41  62  35  62 /   6   0   0   0
NATCHEZ       39  60  36  59 /   2   0   0   0
GREENVILLE    38  55  34  53 /   6   0   0   0
GREENWOOD     37  54  32  53 /  16   2   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY FROM 11 AM TO 5 PM CST MONDAY FOR MSZ018-019-
     025>052.

LA...LAKE WIND ADVISORY FROM 11 AM TO 5 PM CST MONDAY FOR LAZ007>009-
     015-016.

AR...LAKE WIND ADVISORY FROM 11 AM TO 5 PM CST MONDAY FOR ARZ074-075.

&&

50
Hazardous weather outlook, Jan 24, 10:08 PM CST, 6 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1008 PM CST SUN JAN 24 2010

ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-025>052-260400-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-
HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-
MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-
1008 PM CST SUN JAN 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS
AND PORTIONS OF NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY

ON MONDAY AFTERNOON...GUSTY WEST WINDS OF 15 TO 25 MPH ARE LIKELY.
SOME GUSTS COULD REACH 30 MPH AT TIMES AND A LAKE WIND ADVISORY HAS
BEEN POSTED FOR THE AFTERNOON HOURS MAINLY NORTH OF INTERSTATE 20.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

HEAVY RAINFALL WILL BE POSSIBLE AGAIN LATER THURSDAY AND THURSDAY
NIGHT AS ANOTHER STORM SYSTEM CROSSES THE REGION. A SURFACE LOW IS
PROJECTED TO MOVE EASTWARD ALONG INTERSTATE TWENTY KEEPING THE HIGHER
RISK FOR ADDITIONAL FLOODING CONCERNS NORTH OF THAT AXIS THURSDAY
NIGHT INTO FRIDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY.

LAZ024>026-MSZ053>066-072>074-260400-
CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
1008 PM CST SUN JAN 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI
AND NORTHEAST LOUISIANA.

.DAY ONE...TONIGHT AND MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

HEAVY RAINFALL WILL BE POSSIBLE AGAIN LATER THURSDAY AND THURSDAY
NIGHT AS ANOTHER STORM SYSTEM CROSSES THE REGION. A SURFACE LOW IS
PROJECTED TO MOVE EASTWARD ALONG INTERSTATE TWENTY KEEPING THE HIGHER
RISK FOR ADDITIONAL FLOODING CONCERNS NORTH OF THAT AXIS THURSDAY
NIGHT INTO FRIDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

50

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 24, 6:01 PM CSTSevere Thunderstorm WarningJANBolivar, Sunflower, Washington29 min
Jan 25, 4:13 PM CSTRiver Flood WarningJANIssaquena, Washington4 days
Jan 25, 4:13 PM CSTRiver Flood WarningJANClaiborne, Jefferson, Warren4 days
Jan 25, 4:13 PM CSTRiver Flood WarningJANAdams, Wilkinson27 days

Nearby

Wind Advisories in Mississippi, 2010Wind Advisories in Arkansas, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.